Skip to content
My WebMD Sign In, Sign Up
Crampy Legs
avatar
Bumblemom posted:
Hi there everyone!
I have been experiencing odd pain in my legs from the upper thighs down to my inner calves. It comes and goes in intensity almost like the beginning of a cramp that doesn't quite happen. I have had them somewhat before but they seem to be happening a little more often lately. Anyone experience this?
Reply
 
avatar
crystalscats responded:
I get this mostly at night. Sometimes it goes into a full blown cramp. I will get it too if I drive too much. I take Flexaril at night before going to bed and it seems to help. I will also take one if I know I am going to drive or even be the passenger in a car too long for me.

Drink a lot of water and make sure you have enough potassium. Very important too is Vit D. When I cramp it will actually turn my foot sideways and freeze. I cannot move it are goes right back into a cramp. I just have to wait it out. It hurts so bad I cry when it does it. I have noticed I get them much less since Savella and Vit D supplements.
 
avatar
Bumblemom replied to crystalscats's response:
Thank you so much for your response!! That is exactly what I am experiencing. I noticed I get them when I am in one position to long even standing. With me it also started the cycle of fear and worry that I might have something else even when I know it is a FM symptom.
I am sorry about your pain too and I wish you the best!

I will try Vitamin D supplements and be very diligent about drinking enough water.
 
avatar
xperky responded:
Hi, my husband was having lots of leg muscle cramps. He doesn't have fibro. We tried to figure out what mineral we might be missing in our diet. It turns out his cramping stopped after he started taking a daily multi-vitamin. Perhaps we are missing something in our diet, even though it's a pretty healthy one. I hope you can be helped by something as easy as that, but Fibro can be hard to figure out.
With Compassion,
Margaret
 
avatar
booch007 responded:
I just want to add here. YES, minerals and potassium are very important but this can be a circulation issue.

At night when watching TV your blood pressure drops and heart rate slows as you rest and with legs still whether elevated or down the return of blood from the lower extremities slows.

All the nutrients removed the next cells get "cranky" and cellular irritation can occur. If you have varicose veins or you smoke this is doubly an issue. The fix can be compresion stockings. You may even have varicosed veins internally that you don't see, yet are effecting you.

Drinking fluids and having the correct chemistry is important but something else may need to be checked.

A venous doppler is a test for varicose veins. EASY.

An Arterial doppler which checks for arterial blockages is useful in those patients with cramping with walking, heaviness to the legs. Swelling to the leg as well.

So, I just wanted to plant a seed here that there are aother causes as well. Most likely mineral in nature but all needs to be talked about. Nancy B
 
avatar
crystalscats replied to booch007's response:
Nancy is correct you should mention it to your doctor. I see a podiatrist due to my diabetes and had both tests she mentioned. They are very simple and and painless. Ultrasound very simple the other feel like an octopus as put BP straps on you legs and test circulation to your feet. Again easy. So step up the water and maybe multi-vitamin but do mention it to your doctor. I do not have varicose veins, but my father does and has had surgery on his. Check your legs out see if you have them too. Crystal
 
avatar
booch007 replied to crystalscats's response:
Can I add Calcium to this.

Magnesium, Calcium and Potassium and important "muscle " supplements. They are good for the muscles we stand on and walk with, but also the muscles that regulate the walls of our blood vessels.....(niacin too is a sneaky guy in there that effects blood vessels as well). It is a bit complex, as a rule yourt body will dump excess. BUT...getting tested and being careful is so important. Best of luck, Nancy B


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
368 of 395 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.